Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 14, 2021, 3:56 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 3:56 PM MST (22:56 UTC)
- Expired
- Aug 14, 2021, 4:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 40
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 101 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WWUS85 KTWC 142256
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
356 PM MST Sat Aug 14 2021
AZZ507-508-512-513-142345-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Chiricahua Mountains including
Chiricahua National Monument-Eastern Cochise County Below 5000 Feet
including Douglas/Willcox-
356 PM MST Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Cochise
County through 445 PM MST...
At 355 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles east of Tombstone, or 20 miles north of Bisbee, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearce-Sunsites, Elfrida, Sunizona, McNeal and Rucker Canyon.
This includes the following highways...
Route 181 between mile markers 39 and 47.
Route 191 between mile markers 16 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3149 10945 3164 10991 3197 10985 3180 10930
TIME...MOT...LOC 2255Z 203DEG 9KT 3169 10979
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:47 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 14, 2:47 PM MST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 247 PM MST Sat Aug 14 2021 .SYNOPSIS... An active weather period continues into Sunday with scattered showers and thunderstorms expected across the area. Heavy rain and flash flooding remain the primary concern with storms. More typical monsoon days are expected to begin Monday and continue through mid week. Temperatures will remain below normal for the next few days. && .DISCUSSION...Today through Friday. Today and tonight...Mid-level trough, currently circulating over the south central Arizona, will continue to slowly transition westward through tomorrow. This feature will be interacting with a very moist environment (PWAT values 1.2-1.9 inches) to produce widespread convection this afternoon. Overcast skies this morning over a large portion of the area cleared out very quickly which has allowed for rapid destabilization. The higher elevations have triggered first this afternon and will continue to increase in coverage through this afternoon. Storm motion remains quite slow leading to a high flash flood threat where any storms develop. This is especially true across southern Pima, Santa Cruz, and Cochise counties where the low is expected to pass overhead this afternoon. Late in the day into this evening, storms are expected to develop over the Mogollon Rim and push west southwest affecting northern Greenlee, Graham, and Pinal counties into tonight. Outflow from this activity could make it to far western Pima County tonight where lingering instability could trigger a few storms late tonight. These should be moving a slightly higher speed but could still produce some localized flooding issues. Can't completely rule out overnight activity in other portions of southeast Arizona as low continues to hover over the area but generally lower coverage and intensity is expected with convection. Sunday...The Flash Flood Watch continues Saturday into Sunday. The aforementioned low will slowly make an exit on Sunday across Baja as the ridge shifts westward over northern NV and CA. A parade of weak disturbances will continue to work around the ridge across the area helping trigger activity as there will be little change in available moisture. Even with the main forcing mechanism exiting, we could still see some influence from this feature through tomorrow. Sunday's activity is not expected to as widespread as today but with antecedent conditions allowing for more rapid flooding issues, the Flash Flood Watch will remain in effect for Sunday. Best chances for Sunday look to be south and east of Tucson. Monday through Wednesday...Interesting pattern sets up early next week as ridge weakens and reconsolidates in the eastern Pacific with the entrance of a mid-level trough moving into the PacNW and across the Great Basin through Wednesday. The coming days will become more average monsoon days in terms of activity level with the focus on Tuesday as a shortwave works southward across the Four Corners region, enhancing storm activity over the local area. By Wednesday, the trough will be working across the Great Basin and looks to even pull up the remnants of our disturbance from this weekend back up across the area as an open wave. Thursday onward...Behind the exiting trough, weak ridging will settle back in over the region along with some drier southwest flow which will lead to at least a couple of relatively down days late this week. && .AVIATION...Valid through 16/00Z. Scattered to numerous SHRA/TSRA will continue thru 17/04Z, then becoming more isolated thru the overnight into Sunday morning. SHRA/TSRA coverage will likely increase again Sunday afternoon. Gusty winds up to 40 kts psbl with stronger afternoon and evening thunderstorms, otherwise expect sfc winds 10 kts or less. Clouds will be SCT-BKN 7k-10k ft MSL through the period with occasional MVFR conditions in SHRA/TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The active monsoon continues through mid-next week as a series of weather disturbances transition across the area and plenty of moisture remains in place. Flash flooding remains the primary concern with storms that develop with a more isolated threat for strong to severe winds and hail. A slight decrease in the coverage of activity is expected as we go into Monday with storms remaining more scattered each day. Below normal temperatures are expected through mid-week before a gradual warm up begins late in the week. Min RH values remain well above critical levels. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for AZZ501>515. && Public/Fire Weather...Guillet Aviation...Lader Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 14, 3:56 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
356 PM MST Sat Aug 14 2021
AZZ507-508-512-513-142345-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Chiricahua Mountains including
Chiricahua National Monument-Eastern Cochise County Below 5000 Feet
including Douglas/Willcox-
356 PM MST Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Cochise
County through 445 PM MST...
At 355 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles east of Tombstone, or 20 miles north of Bisbee, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearce-Sunsites, Elfrida, Sunizona, McNeal and Rucker Canyon.
This includes the following highways...
Route 181 between mile markers 39 and 47.
Route 191 between mile markers 16 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3149 10945 3164 10991 3197 10985 3180 10930
TIME...MOT...LOC 2255Z 203DEG 9KT 3169 10979
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:06 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 13, 5:07 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 3 hr |
| Aug 13, 5:11 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 13, 5:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 13, 6:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 13, 6:08 PM MST | Special Weather Statement | TWC | 37 min | |
| Aug 13, 6:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 13, 6:26 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 3 hr |
| Aug 13, 6:30 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 13, 6:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Aug 13, 6:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 50 min |
| Aug 13, 7:04 PM MST | Special Weather Statement | TWC | Cochise | 41 min |
| Aug 13, 7:22 PM MST | Special Weather Statement | TWC | Santa Cruz | 38 min |
| Aug 13, 7:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 65 min |
| Aug 13, 11:49 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 56 min |
| Aug 14, 12:54 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 14, 1:02 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 14, 1:58 AM MST | Special Weather Statement | TWC | 62 min | |
| Aug 14, 4:11 AM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Aug 14, 5:06 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 14, 5:35 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 1:53 PM MST | Areal Flood Advisory | TWC | Pinal | 112 min |
| Aug 14, 2:19 PM MST | Flash Flood Warning | TWC | Pinal | 116 min |
| Aug 14, 2:53 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 14, 3:19 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 3:23 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 3:23 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Aug 14, 3:25 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 14, 3:28 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 14, 4:01 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 14, 4:05 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 14, 4:18 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 14, 4:36 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 14, 4:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.